MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Hemodynamic instability (4868)
Date of Event 09/24/2024
Type of Reportable Event Death
Event or Problem Description
A shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid-left anterior descending (lad) artery.It was reported that radial access was obtained using a 6fr sheath, then a guidewire was placed in the lad.A sapphire balloon was inflated twice at 8 atm in the mid-lad, with a subsequent inflation; however, the atm is unknown.The c2+ was then positioned in the lad and inflated to 4 atm and 100 pulses were delivered.This was followed by the placement of an nc neo trek balloon, but the atm for this inflation is unknown.Following angiography, a dissection was observed both proximally and distally in the lad; the dissection grade was not reported.The patient experienced rapid hemodynamic deterioration and coded on the table.The staff indicated that they do not believe the dissection was a result of the c2+ device.No stent was placed during the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was discarded and will not be returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the reported information, a dissection was observed via angiography and the patient experienced rapid hemodynamic decline and subsequently expired.There was no c2+ ivl malfunction reported, and the site indicated that they do not believe the dissection was a result of the c2+ device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20472813
Report Number3015053858-2024-00121
Device Sequence Number7630210
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)260228(10)01A240220A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number01A240220A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC NEO TRACK - BALLOON; PHILLIPS - IVUS CATHETER; SAPPHIRE - BALLOON
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexFemale